MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via medwatch (b)(4) that balloon rupture occurred.A 10mmx3.00mm wolverine coronary cutting balloon was selected for use.Upon insertion of the balloon into the guide catheter, blood was noted to be leaking into the hub of the balloon through the y-connector.Inspection of the balloon upon removal revealed a leak in the distal shaft.Additional it was noted that the balloon burst.The ballon was withdrawn immediately, and the patient was not adversely affected.The procedure was completed using another device.No patient complications were reported as a result of this event.
 
Event or Problem Description
It was reported via medwatch 3902560000-2024-8062 that balloon rupture occurred.A 10mmx3.00mm wolverine coronary cutting balloon was selected for use.Upon insertion of the balloon into the guide catheter, blood was noted to be leaking into the hub of the balloon through the y-connector.Inspection of the balloon upon removal revealed a leak in the distal shaft.Additional it was noted that the balloon burst.The balloon was withdrawn immediately, and the patient was not adversely affected.The procedure was completed using another device.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
: h10 related report number: included related medwatch report number.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20055564
Report Number2124215-2024-51841
Device Sequence Number8118194
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public08714729888260
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0031775436
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/04/2024
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale